MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 UNK SHOULDER HUMERAL CUP DELTA XTEND

DEPUY IRELAND - 9616671 UNK SHOULDER HUMERAL CUP DELTA XTEND
Catalog Number UNK SHOULDER HUMERAL CUP DELTA
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 03/15/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Revision shoulder delta motion post humeral fracture due to infection infection and loosening at the stem humeral.There was no surgical delay.
 
Event or Problem Description
Additional information received: a.What is the event date? 15/03/24 b.What is the explant date (mm/dd/yyyy)? on (b)(6) 2024 c.Can you provide the scheduled date of revision surgery? on (b)(6) 2024 d.It was indicated that there was loosening.On what interface did the loosening occur? stem humeral e.Please confirm the manufacturer of the cement product.Is it depuy manufactured? if yes, please provide the product code and lot number of the cement product.Stryker simplex f.Can you provide the quantity used for the cement product? (b)(4) g.Was there any surgical delay related to the event? if yes, what is the duration of the delay? no h.Is the biostop g, träger an instrument utilized to insert a cement restrictor, a cement restrictor trial, or the definitive cement restrictor? definitively implant.I.Is size 8 correct? can you describe what was meant by, "left behind in previous surgery"? 8 j.Was the previous surgery the primary implantation or a revision procedure? primary post fracture.K.Why was the device left behind? the surgeon unscrewed the introducer tip disengaging tip instead of pulling it out.Was it supposed to be taken out? was it still inside the patient? if inside, will there be a procedure for removal? what was the surgeon¿s opinion- is it safe to leave inside / any chance of migration? "the tip remains in the patient, we tried to remove it but couldn't.To retrieve it we would have meant we had to open the bone involving a bigger operation.The surgeon isn't concerned that it's remained in the bone and shouldn't move.The original surgeon unscrewed the tip as most surgeons are used to unscrewing cement restrictors from the introducer.Biostop has an introducing tip and the implants slide over the tip.He pushes the implant down and then pulls back on the introducer leaving the implant behind.".
 
Additional Manufacturer Narrative
Product complaint (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: b5 if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.Investigation summary : it was reported that revision shoulder delta motion post humeral fracture.Infection.The product was not returned to depuy synthes, however photos were provided for review.(b)(4).The x-ray investigation revealed nothing indicative of a device nonconformance.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was not confirmed as the observed condition of the unk shoulder humeral cup delta xtend would not contribute to the reported adverse event.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : a manufacturing records evaluation (mre) was not performed as no valid lot number was provided for this device.

Brand Name
UNK SHOULDER HUMERAL CUP DELTA XTEND
Common Device Name
SHOULDER HUMERAL CUP
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key19018723
Report Number1818910-2024-07188
Device Sequence Number12487800
Product Code PHX
UDI-Device Identifier10603295027775
UDI-Public10603295027775
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K192855
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/02/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberUNK SHOULDER HUMERAL CUP DELTA
Device Lot Number5376852
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/14/2024
Supplement Date Received by Manufacturer04/10/2024
07/17/2024
Initial Report FDA Received Date04/02/2024
Supplement Report FDA Received Date04/18/2024
07/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIOSTOP G CEM RESTR 8MM; DXTEND GLENOSPHERE STD D42MM; GLOBAL UNITE FX RSA EPI 1; GLOBAL UNITE STD STEM SZ 6
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale
Patient Weight90 KG